Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Property $ P$ and direct integral decomposition of $ W\sp*$-algebras


Author: Paul Willig
Journal: Proc. Amer. Math. Soc. 29 (1971), 494-498
MSC: Primary 46.65
DOI: https://doi.org/10.1090/S0002-9939-1971-0279600-X
MathSciNet review: 0279600
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ \mathcal{A}$ is a $ W{{\text{-}}^\ast}$ algebra on separable Hilbert space H, and if $ \mathcal{A}(\lambda )$ are the factors in the direct integral decomposition of $ \mathcal{A}$, then $ \mathcal{P} = \{ \lambda \vert\mathcal{A}(\lambda )$ has property P} is $ \mu $-measurable, and $ \mathcal{A}$, has property P iff $ \mathcal{A}(\lambda )$ has property P $ \mu $-a.e.


References [Enhancements On Off] (What's this?)

  • [1] W. Ching, A continuum of non-isomorphic non-hyperfinite factors, Comm. Pure Appl. Math. 23 (1970), 921-937. MR 0279593 (43:5314)
  • [2] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [3] J. Hakeda, On property P of von Neumann algebras, Tôhoku Math. J. (2) 19 (1967), 238-242. MR 36 #697. MR 0217608 (36:697)
  • [4] R. Powers, Representations of uniformly hyperfinite algebras and their associated von Neumann rings, Ann. of Math. (2) 86 (1967), 138-171. MR 36 #1989. MR 0218905 (36:1989)
  • [5] J. T. Schwartz, Two finite, non-hyperfinite non-isomorphic factors, Comm. Pure Appl. Math. 16 (1963), 19-26. MR 26 #6812. MR 0149322 (26:6812)
  • [6] -, Non-isomorphism of a pair of factors of type. III, Comm. Pure Appl. Math. 16 (1963), 111-120. MR 29 #482. MR 0163179 (29:482)
  • [7] -, $ W{{\text{-}}^\ast}$ algebras, Gordon and Breach, New York, 1967. MR 38 #547. MR 0232221 (38:547)
  • [8] P. Willig, Trace norms, global properties, and direct integral decompositions of $ W{{\text{-}}^\ast}$ algebras, Comm. Pure Appl. Math 22 (1969), 839-862. MR 0270170 (42:5063)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.65

Retrieve articles in all journals with MSC: 46.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0279600-X
Keywords: $ W{{\text{-}}^\ast}$ algebra, separable Hilbert space, direct integral decomposition, property P
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society